Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 12, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 7, 2004, 6:17 AM CDT for Livingston County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2004, 6:17 AM CDT (11:17 UTC)
- Expired
- May 7, 2004, 7:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Livingston County, IL
The radar
The Chicago radar (KLOT), 89 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:30 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 7, 2:30 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 230 AM CDT FRI MAY 7 2004 .DISCUSSION FOR MORNING FORECASTS... SHALLOW SURFACE FRONT HAS MOVED TO A GBG-IKK-TOL LINE AT 07Z. FRONT EXPECTED TO CONTINUE INTO CENTRAL IL TODAY BEFORE RETURNING NORTH LATER TONIGHT AND SATURDAY. NOCTURNAL ELEVATED CONVECTION OCCURRING WELL NORTH OF SURFACE BOUNDARY. EXPECT THIS ACTIVITY TO DIMINISH SOME AFTER SUNRISE. ACTIVITY SHOULD REFOCUS OVER IA/SRN MN BY THIS EVENING AND SPREAD EAST INTO SRN WIS AND NRN IL TONIGHT. SURFACE FRONT WILL CONTINUE TO SLIDE BACK AND FORTH ACROSS THE FORECAST AREA THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH A CHANCE OF THUNDERSTORMS ABOUT DAILY. TEMPERATURES WILL BE A REAL CHALLENGE. NORTHEAST FLOW SHOULD KEEP TEMPERATURES MUCH COOLER OVER MOST OF NORTHERN IL AND NW IN TODAY...ESPECIALLY NEAR THE LAKE. FRONT RETURNS NORTH SATURDAY BUT MAY HANG UP ALONG THE WIS BORDER AND KEEP LAKE INFLUENCE GOING AT LEAST THROUGH THE NORTH SUBURBS. POTENTIAL FOR BIG TEMPERATURE CONTRASTS ACROSS THE CHICAGO METRO AREA. AS SURFACE WAVE MOVES INTO UPPER MISSISSIPPI VALLEY SUNDAY...WARM AIR SHOULD SURGE NORTH OF CHICAGO. FRONT TO SAG SOUTH AGAIN MONDAY WITH COOLER TEMPERATURES...AGAIN ESPECIALLY NEAR THE LAKE...THEN REBOUNDING AGAIN MID WEEK AHEAD OF NEXT WAVE. && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LK MI...SMALL CRAFT ADVISORY TODAY IL AND IN SHORES.
Hazardous weather outlook, May 7, 6:00 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CDT FRI MAY 7 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -081100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 600 AM CDT FRI MAY 7 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR LASALLE...GRUNDY...KANKAKEE...LIVINGSTON...FORD...AND IROQUOIS COUNTIES UNTIL 900 AM CDT. THERE IS THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK FOR MORE SEVERE STORMS TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NEBRASKA AND IOWA THIS AFTERNOON AND EVENING AND MOVE EAST ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS AND INDIANA TONIGHT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...MAINLY NORTH OF I-80. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT NORTHWEST OF A LINE FROM POLO TO FOX LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY THROUGH THE WEEKEND. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-081100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 600 AM CDT FRI MAY 7 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT STRONG NORTHEAST WINDS WILL CREATE HAZARDOUS WAVES FOR SMALL CRAFT ALONG THE ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) ALLSOPP
In the hours before
Local storm report, May 7, 6:09 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
609 AM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 AM HAIL OTTAWA 41.35N 88.84W
05/07/2004 1.00 INCH LA SALLE IL PUBLIC
&&
KRAUSEThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:43 AM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 32 min |
| May 7, 6:12 AM CDT | Severe Thunderstorm Warning | LOT | Grundy | 48 min |
| May 7, 1:36 PM CDT | Severe Thunderstorm Warning | LOT | Kendall | 39 min |
| May 7, 3:05 PM CDT | Severe Thunderstorm Warning | LOT | Will | 40 min |
| May 7, 7:56 AM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 49 min |
| May 7, 3:33 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.